Duke Mathematical Journal

Global well-posedness and scattering for the defocusing mass-critical nonlinear Schrödinger equation for radial data in high dimensions

Terence Tao, Monica Visan, and Xiaoyi Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish global well-posedness and scattering for solutions to the defocusing mass-critical (pseudoconformal) nonlinear Schrödinger equation iut+Δu=|u|4/nu for large, spherically symmetric, Lx2(Rn) initial data in dimensions n3. After using the concentration-compactness reductions in [32] to reduce to eliminating blow-up solutions that are almost periodic modulo scaling, we obtain a frequency-localized Morawetz estimate and exclude a mass evacuation scenario (somewhat analogously to [10], [23], [36]) in order to conclude the argument

Article information

Source
Duke Math. J., Volume 140, Number 1 (2007), 165-202.

Dates
First available in Project Euclid: 25 September 2007

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1190730777

Digital Object Identifier
doi:10.1215/S0012-7094-07-14015-8

Mathematical Reviews number (MathSciNet)
MR2355070

Zentralblatt MATH identifier
1187.35246

Subjects
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]

Citation

Tao, Terence; Visan, Monica; Zhang, Xiaoyi. Global well-posedness and scattering for the defocusing mass-critical nonlinear Schrödinger equation for radial data in high dimensions. Duke Math. J. 140 (2007), no. 1, 165--202. doi:10.1215/S0012-7094-07-14015-8. https://projecteuclid.org/euclid.dmj/1190730777


Export citation

References

  • P. BéGout and A. Vargas, Mass concentration phenomena for the $L^2$-critical nonlinear Schrödinger equation, Trans. Amer. Math. Soc. 359 (2007), 5257--5282.
  • J. Bourgain, Refinements of Strichartz inequality and applications to $2$D-NLS with critical nonlinearity, Internat. Math. Res. Notices 1998, no. 5, 253--283.
  • —, Global Solutions of Nonlinear Schrödinger Equations, Amer. Math. Soc. Colloq. Publ. 46, Amer. Math. Soc., Providence, 1999.
  • —, Global well-posedness of defocusing critical nonlinear Schrödinger equation in the radial case, J. Amer. Math. Soc. 12 (1999), 145--171.
  • R. Carles and S. Keraani, On the role of quadratic oscillations in nonlinear Schrödinger equations, II: The $L^2$-critical case, Trans. Amer. Math. Soc. 359 (2007), 33--62.
  • T. Cazenave, Semilinear Schrödinger Equations, Courant Lect. Notes Math. 10, New York Univ., Courant Inst. Math. Sci., New York, 2003.
  • T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$, Nonlinear Anal. 14 (1990), 807--836.
  • M. Christ, J. Colliander, and T. Tao, Ill-posedness for nonlinear Schrödinger and wave equations, preprint,\arxivmath/0311048v1[math.AP]
  • J. Colliander, M. Keel, G. Staffilani, H. Takaoka, and T. Tao, ``Existence globale et diffusion pour l'équation de Schrödinger nonlinéaire répulsive cubique sur $\R^3$ en dessous l'espace d'énergie'' in Journées ``Équations aux Dérivées Partielles'' (Forges-les-Eaux, France, 2002), Univ. Nantes, Nantes, 2002, no. 10.
  • —, Global well-posedness and scattering for the energy-critical nonlinear Schrödinger equation in $\R^3$, to appear in Ann. of Math. (2) 166 (2007), preprint,\arxivmath/0402129v7[math.AP]
  • J. Ginibre and G. Velo, Scattering theory in the energy space for a class of nonlinear Schrödinger equations, J. Math. Pures Appl. (9) 64 (1985), 363--401.
  • R. T. Glassey, On the blowing up of solutions to the Cauchy problem for nonlinear Schrödinger equations, J. Math. Phys. 18 (1977), 1794--1797.
  • N. Hayashi and Y. Tsutsumi, ``Remarks on the scattering problem for nonlinear Schrödinger equations'' in Differential Equations and Mathematical Physics (Birmingham, Ala., 1986), Lecture Notes in Math. 1285, Springer, Berlin, 1987, 162--168.
  • T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor. 46 (1987), 113--129.
  • —, On nonlinear Schrödinger equations, II: $H^s$-solutions and unconditional well-posedness, J. Anal. Math. 67 (1995), 281--306.
  • M. Keel and T. Tao, Endpoint Strichartz estimates, Amer. Math. J. 120 (1998), 955--980.
  • C. E. Kenig and F. Merle, Global well-posedness, scattering, and blow-up for the energy-critical, focusing, non-linear Schrödinger equation in the radial case, Invent. Math. 166 (2006), 645--675.
  • S. Keraani, On the blow up phenomenon of the critical nonlinear Schrödinger equation, J. Funct. Anal. 235 (2006), 171--192.
  • F. Merle, Existence of blow-up solutions in the energy space for the critical generalized KdV equation, J. Amer. Math. Soc. 14 (2001), 555--578.
  • F. Merle and Y. Tsutsumi, $L^2$ concentration of blow-up solutions for the nonlinear Schrödinger equation with critical power nonlinearity, J. Differential Equations 84 (1990), 205--214.
  • F. Merle and L. Vega, Compactness at blow-up time for $L^2$ solutions of the critical nonlinear Schrödinger equation in $2$D, Internat. Math. Res. Notices 8 (1998), 399--425.
  • C. S. Morawetz, Time decay for the nonlinear Klein-Gordon equations, Proc. Roy. Soc. Ser. A 306 (1968), 291--296.
  • E. Ryckman and M. Visan, Global well-posedness and scattering for the defocusing energy-critical nonlinear Schrödinger equation in $\R^1+4$, Amer. J. Math. 129 (2007), 1--60.
  • E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, Princeton Math. Ser. 43, Monogr. Harmonic Anal. 3, Princeton Univ. Press, Princeton, 1993.
  • E. M. Stein and G. Weiss, Fractional integrals on n-dimensional Euclidean space, J. Math. Mech. 7 (1958), 503--514.
  • C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation: Self-focusing and Wave Collapse, Appl. Math. Sci. 139, Springer, New York, 1999.
  • T. Tao, A sharp bilinear restrictions estimate for paraboloids, Geom. Funct. Anal. 13 (2003), 1359--1384.
  • —, Global well-posedness and scattering for the higher-dimensional energy-critical nonlinear Schrödinger equation for radial data, New York J. Math. 11 (2005), 57--80.
  • —, A pseudoconformal compactification of the nonlinear Schrödinger equation and applications, preprint,\arxivmath/0606254v3[math.AP]
  • T. Tao and M. Visan, Stability of energy-critical nonlinear Schrödinger equations in high dimensions, Electron. J. Differential Equations 2005, no. 118.
  • T. Tao, M. Visan, and X. Zhang, The nonlinear Schrödinger equation with combined power-type nonlinearities, to appear in Comm. Partial Differential Equations, preprint,\arxivmath/0511070v1[math.AP]
  • —, Minimal-mass blowup solutions of the mass-critical NLS, to appear in Forum Math., preprint,\arxivmath/0609690v2[math.AP]
  • Y. Tsutsumi, Scattering problem for nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Phys. Théor. 43 (1985), 321--347.
  • N. Tzirakis, The Cauchy problem for the semilinear quintic Schrödinger equation in one dimension, Differential Integral Equations 18 (2005), 947--960.
  • M. C. Vilela, Regularity of solutions to the free Schrödinger equation with radial initial data, Illinois J. Math. 45 (2001), 361--370.
  • M. Visan, The defocusing energy-critical nonlinear Schrödinger equation in higher dimensions, Duke Math. J. 138 (2007), 281--374.
  • —, The defocusing energy-critical nonlinear Schrödinger equation in dimensions five and higher, Ph.D. dissertation, University of California, Los Angeles, Los Angeles, 2006.